# SDR RU3A0421

- Difficulty date: December 8, 2004
- Submitted: December 17, 2004
- Operation: Air carrier
- Aircraft: N76
- Make and model: Beech 300BEECH
- Aircraft serial: FF11
- Engine: Pwa PT6A60A
- System (JASC): 3441 · Inertial Guidance System
- Part: Cooling Fan
- Part number: 10090910101
- Condition: Burned
- Location: Inertial Ref Unt
- Component: Inertial Ref Un
- Component part number: HG1095GC05
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, G, J
- Precautionary procedure: A, G, H, I

## Discrepancy

WHILE SETTING UP FOR FLIGHT INSPECTION MANEUVER, GOT A RED MASTER CAUTION LIGHT WITH AN AP TRIM DISC LIGHT.  TEMPORARILY LOST TCAS, PILOTS FLIGHT DIRECTOR, AND THE PILOTS NCU.  AT THE SAME TIME HEARD ELECTRICAL SHORTING SOUND.  STRONG ELECTRICAL FUMES WERE DETECTED AND THE CREW DONNED O2 MASK.  COPILOT INFORMED APPROACH OF THEIR STATUS AND REQUESTED A FULL STOP LANDING.  SHORTLY AFTER THE POWER INTERRUPTION, PILOTS NCU CAME BACK UP.  COPILOT TURNED OFF THE MISSION EQUIPMENT AND THE MSU TO REDUCE CHANCES OF ELECTRICAL FIRE AND THE AIRCRAFT WAS DEPRESSURIZED ON FINAL IN AN ATTEMPT TO REDUCE FUMES.  THE CREW MADE AN UNEVENTFUL LANDING.  FOUND LASER REFERENCE COOLING FAN SHORTED.
